MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH CHEMISTRY CALIBRATOR (CHEM CAL)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH CHEMISTRY CALIBRATOR (CHEM CAL)
Model Number ATELLICA CH CHEMISTRY CALIBRATOR (CHEM CAL)
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed low calcium_2 (ca_2) results on multiple patient samples on an atellica ch 930 analyzer.The depressed results were reported to the physician(s), who questioned the results.The customer recalibrated the assay and repeated six patient samples.The repeat results recovered higher.The repeat results were reported, as the correct results, to the physician(s).While twelve other patient samples recovered low, these samples were not available for repeat testing.The results for these twelve samples were included in this report in an abundance of caution.There are no known reports of patient intervention or adverse health consequences due to the low ca_2 patient results.
 
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) and reported low calcium_2 (ca_2) results were obtained on multiple patient samples on an atellica ch 930 analyzer.The customer processed patient samples while the quality control (qc) was out of range.Siemens informed the customer that qc recovered out of range the day before the event; however, it was not repeated prior to processing the affected samples.The customer resolved the issue by recalibrating the assay and running qc, which recovered within acceptable ranges.Therefore, a use error contributed to the event.The analyzer is performing within specifications.No further evaluation of the analyzer is needed.
 
Additional Manufacturer Narrative
Siemens filed initial mdr on 28-apr-2022.Additional information (18-may-2022): siemens further investigated the issue and determined that there is no reagent or method issue.Siemens determined that the customer performed a pack calibration on 04-apr-2022 prior to running patient samples and quality controls (qc).Qc recovered out of range low using the pack calibration.Prior to repeating the samples in question, the customer performed a new pack calibration on 04-apr-2022 and all levels of qc recovered within acceptable ranges.No further issue with calcium_2 (ca_2) was observed after recalibration.Siemens determined that the pack calibration potentially contributed to the discordant ca_2 results as the slope calibration coefficient recovered significantly higher than the other calibrations.Inconsistent calibrator handling and reconstitution potentially contributed to the discordant ca_2 patient results.The high c1 (slope) coefficient resulted in falsely low ca_2 recovery for both quality control (qc) and patient results.Section d1, section d2, the model #, catalog #, lot #, expiration date, and unique identifier # in section d4, section g1 contact office - manufacturing site, g4 pma/510(k), and h8 were updated based on the additional information.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ATELLICA CH CHEMISTRY CALIBRATOR (CHEM CAL)
Common Device Name
ATELLICA CH CHEMISTRY CALIBRATOR (CHEM CAL)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
THERMO FISHER SCIENTIFIC
8365 valley pike
registration # 1181121
middletown VA 22645
Manufacturer Contact
kristin kehyaian
511 benedict ave
tarrytown, NY 10591
9148267101
MDR Report Key14242065
Report Number2432235-2022-00121
Device Sequence Number4791349
Product Code JIX
UDI-Device Identifier00630414597492
UDI-Public00630414597492
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberATELLICA CH CHEMISTRY CALIBRATOR (CHEM CAL)
Device Catalogue Number11099411
Device Lot Number228150C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown